MAUDE Adverse Event Report: ARTHREX INC. FUSED UNI LIGHT CABLE,3.5MMX 274CM,GR; LIGHT, SURGICAL, FIBEROPTIC

ARTHREX INC. FUSED UNI LIGHT CABLE,3.5MMX 274CM,GR; LIGHT, SURGICAL, FIBEROPTIC
Catalog Number AR-3240-3530
Health Effect - Clinical Codes Injury (2348); No Code Available (3191)
Date of Event 09/28/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is one of two submissions from the same event.The other one is cc126477-line 208954-00404.The device was received and an evaluation was conducted.The compalint was confirmed.Device history record review revealed nothing relevant to this event.The evaluation revealed that the returned "hot light guides" have significant proximal end glass attack.The clad glass is missing and the polished fiber is significantly recessed.Significant thermal energy absorption has discolored the proximal end tip.Tranmission is half of the older reference light guide to no output on the lot number wo132759 light guide.Inefficient transmission will induce more absorption to the surrounding metal making it hot to the touch.The cause of the event is undetermined.This is the first complaint of this type for this part/lot combination.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that the light-transition cable gets heated to over 90°c (194°f) after 1-2 min on the side that is connected to the light source.At the same time a burned material smell was released by the device through the ventilation.The heating also appears with a new cable from the same article.The nurse touched and removed the wire and incurred a burn injury - small burn blister.

Brand Name
FUSED UNI LIGHT CABLE,3.5MMX 274CM,GR
Common Device Name
LIGHT, SURGICAL, FIBEROPTIC
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6983254
Report Number1220246-2017-00405
Device Sequence Number648989
Product Code FST
UDI-Device Identifier00888867100671
UDI-Public00888867100671
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K901035
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial
Report Date (Section B) 10/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberAR-3240-3530
Device Lot NumberWO133554
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2017
Initial Report FDA Received Date10/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;